Oh yeah. No fun trying to get across the street while having a severe low!! And no one to help you get across let alone the ability to even explain what’s happening. Somehow I made it to McDonald’s and got a juice and something to eat. And this happened a lot because I took trains everyday. Not any more thankfully. Lows, or trains, I remember when I get low while driving in the middle of an expressway. I had to stop to a nearby emergency parking because i cant drive anymore. With no food or anything to normalize my blood sugar, i just pray to God that i will still woke up even when i fall asleep due to diziness. Luckily, im still alive today.
I’ve had most of those but worse was having severe hypo in busy street and police trying to lock me up because they thought l was on ICE!
Thank god a nurse was close by and told them ‘ l think he is s diabetic ‘!Thankfully ended up in Ambulance not Police Van! My Granddaughter is ,4 and has dropped to 42 while on her tablet then telling me she feels low.I have not yet had to give the emergency kit and am wondering how low does it drop before something serious,scares the life out of me, Trying to remember my pin number for my ATM card whilst hypoing and drinking the juice I wanted to buy…Had to try n explain the juice would give me my brain back to the shop owner.
Yesterday I had a low at the Chinese restaurant. They didn’t know but I sure was trying to eat all the pasta I could get a hold on. Still low 3 hrs. Later, It’s really not funny when some ignorant asshole thinks you’re off your head on drink or drugs or accuses you of being aggressive when you’re asking for help. I have been kicked out of chemists, who knew full well I’m type 1, shops, schools etc… We all need to open our minds and stop judging people, Luckily have never had any of these happen! Dr says below 50 the heart starts having problems and you can have heart attack, seizures, and pass out, then death! Lows cause funny behaviors to happen, but potentially serious problems. Glad we can laugh at ourselves. Humor keeps me somewhat sane, Luckily have never had any of these happen! Dr says below 50 the heart starts having problems and you can have heart attack, seizures, and pass out, then death! Lows cause funny behaviors to happen, but potentially serious problems. Glad we can laugh at ourselves. Humor keeps me somewhat sane.
I vomited all over a coffe shop counter almost passed out, they gave me orange juice and were really lovely rashed bne out to get jelly beans too, I’m a nurse and suggest you go to Emergency Department for IV fluids and help with control. You also may have high ketones in your urine and can be in diabetic ketoacidosis. Better to be checked by a professiona, Regardless type 1 or type 2, when your blood sugar is high, if you don’t eat regardless if you took insulin your blood sugar will keep going up because your liver stores sugar when you don’t eat. A common mistake is not eaten when your high, but that actually keeps it high. Eat something low in carbs and high in protein like meat, should help get your blood sugar to drop with the insulin. Hope this helps, Thank you Matt…I had a steriod shot yesterday and my numbers wouldn’t even register on my gloucometer…over 600. I am always afraid to eat when I am high, now I know better. This is such a confusing disease. I needed to read this today. Thanks everyone for your help on here. I am going to come here more often, I’ve had alot of bad days myself, I’ve had type 1 since I was 12 which at this point is half my life, and it’s never been easy.
I used to make the same mistake and not eat if I was high until I met a nutritionist that explained to me how bad it was and how the liver functions with a sugar dump off when you don’t eat at all. Meat like chicken is a diabetics best friend with a high because protein also helps and meat has no carbs. Always happy to try and help someone else if I can, Wow and I’ve been starving myself for over a year now! I don’t eat all day, just dinner to avoid my sugar going high…I’ve really missed having lunch with my friends and family, Don’t take medical advice on something serious like these symptoms online. People are well meaning but don’t have enough info to give advice nor the training! Get thee to the nearest ER or call your Dr’s office immediately, Sounds as if the 567 was when they discovered you were type II? It takes time and monitored insulin injections to lower BS that high; normally, not something a person should do at home; ER. The body can only take so much insulin, at a time. High BS causes different reactions in people too.
I was told I was type 2…….had those symptoms, but did not know about blood sugar? was told to take a pill a day? I felt I had dementia? I couldnt remember basic things……. blurry vision, extreme thirst, eating tonnes but losing weight quickly. Got admitted with a DKA and had 4 siezures in an hour, then told “you stunk of ketones (comes off in your breath, you wouldnt know it!) sugar level was off the scale, you are a type 1 and now have to take insulin”. It can all be sorted if you act quick, get help now, something has changed with you, When i was diagnosed, my blood sugar was 394. I was administered 2 IV bags while in the emergency room and I was started on insulin and metformin the next day since they werent sure if i was type 1 or 2. My blood sugar dropped pretty quickly into the 100 range and my vision blurred which led to headaches. So yes, it is normal when your blood sugar lowers dramatically and lasts about a month. The cause of this is the fluid changes in your eyes from the blood sugar fluctuations. You should still see a doctor and have your eyes checked to see if there was any long term damage from having it that high.